Wyoming, 2010

Avalanche in Wyoming, February 13, 2010

February 13, 2010 · NWS RIW · 1 event in 1 county or zone

An avalanche in Jules Bowl northwest of Dubois near Pinnacle Buttes buried a man in snow up to his head. It took his companions about 30 minutes to uncover him and remove a snowmobile from resting on his leg.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

An avalanche in Jules Bowl northwest of Dubois near Pinnacle Buttes buried a man in snow up to his head. It took his companions about 30 minutes to uncover him and remove a snowmobile from resting on his leg. He was responsive during the recovery.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 13, 1:55 PM MST, 1 hour 50 minutes earlier.

Area forecast discussion, Feb 13, 1:55 PM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
155 PM MST SAT FEB 13 2010

SHORT TERM...TONIGHT THROUGH TUESDAY
COLD FRONT PUSHING SOUTH THROUGH JOHNSON COUNTY AND THE FAR NRN
PORTIONS OF THE BIG HORN BASIN ATTM. NICE BAROCLINIC BOUNDARY IS
SLOWLY SAGGING SWD THROUGH SERN MT AND FAR NERN WYOMING WITH SHR
AND BYG BRIEFLY DROPPING DOWN TO 1/2SM IN MODERATE SNOW. BAND IS
ABOUT 50-60 MILES EAST OF THE 12Z GFS FORECAST. INSTABILITY BUILDING
AHEAD OF THE FRONT WITH LIGHT SNOW SHOWERS OCCURRING IN SRN
JOHNSON AND NATRONA COUNTY. MAIN CONCERN WILL BE THE STRENGTH OF
SNOW SHOWERS WITH FROPA AND WHETHER CASPER AND SURROUNDING AREA
WILL SEE A BURST OF HEAVIER SNOW BEFORE LIGHT UPSLOPE SNOW SETS IN
FOR A FEW HOURS. DEBATED A WINTER WX ADVISORY FOR CASPER FOR 2 TO
4 INCHES BUT NOT SURE WITH THE SLIGHTLY FURTHER EAST BAROCLINIC
BOUNDARY WHETHER EVERYTHING WILL COME TOGETHER. WILL STILL GO 1 TO
3 INCHES WITH LOCALLY HIGHER AMOUNTS WHERE HEAVIER SNOW SHOWERS
TRAIN. CASPER MTN WILL SEE SOME HEAVIER SNOW ALSO WITH 4 TO 6
INCHES EXPECTED. MUCH LESS SNOW FURTHER WEST AS THE FRONT
GRADUALLY BACKS INTO THE WIND RIVER BASIN BUT WITH LESS DYNAMICS
AND ONLY WEAK UPSLOPE TO WORK WITH. AMOUNTS FURTHER WEST SHOULD BE
AN INCH OR LESS AND MOST AREAS ONLY A SKIFF TO ONE HALF INCH. SOME
LOCALIZED HEAVIER SNOW SHOWERS ARE POSSIBLE...ESPECIALLY NORTH AND
EAST OF RIVERTON.

SNOW OUT WEST ENDED EARLY WITH SOME AREAS REALLY NOT SEEING MUCH
IN THE PAST 12 TO 24 HOURS. KILLED THE LAST OF THE REMAINING
HIGHLIGHTS AS ALL THAT REMAINS IS FLURRIES AT BEST. NEXT SYSTEM
WILL MOVE BACK INTO THE WEST ON INCREASING ISENTROPIC UPGLIDE
EARLY MONDAY WITH A ROUND OF LIGHT SNOW EXPECTED. INVERSIONS WILL
STEEPEN BEHIND THIS CANADIAN FRONT AS H7 TEMPS PLUMMET TO -16C IN
THE ERN ZONES SUNDAY MORNING AND THEN WARMING ALOFT BEGINS SUNDAY
NIGHT. SLIGHT WARMING CONTINUES ALOFT INTO TUESDAY AS RIDGE AXIS
NUDGES INTO IDAHO AHEAD OF THE NEXT SYSTEM JUST BEYOND THE SHORT
TERM PERIOD. AFTER A BRIEF CHINOOK ACROSS THE WIND RIVER BASIN
YESTERDAY AND TODAY...THE COLD TEMPS WILL RETURN FOR THE NEXT
SEVERAL DAYS WITH TEMPS ONLY IN THE 20S WELL BELOW THE NORMALS OF
THE UPPER 30S FOR MID FEBRUARY.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY

A DECENT SHORTWAVE IS PROJECTED BY MEDIUM RANGE MODELS TO MOVE
THROUGH THE PERSISTENT MEAN RIDGE ACROSS THE WEST
COAST/INTERMOUNTAIN WEST TUESDAY/TUESDAY NIGHT. BY 12Z WEDNESDAY
THIS TROUGH IS PROJECTED TO BE IN EXTREME EASTERN
WASHINGTON/OREGON OR IDAHO. THEN THE SYSTEM IS EXPECTED TO PUSH
SOUTH SOUTHEAST ACROSS IDAHO/EXTREME WESTERN WYOMING
WEDNESDAY/WEDNESDAY NIGHT. AT THE SAME TIME THE SYSTEM IS EXPECTED
TO BEGIN TO SHEAR OUT WEST TO EAST. DIFFLUENCE AHEAD OF THIS
SYSTEM SHOULD RESULT IN WIDESPREAD SNOWFALL BREAKING OUT OVER THE
WEST/NORTHWEST TUESDAY NIGHT. AS THIS SYSTEM SLIDES SOUTH ON
WEDNESDAY...A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA
WEDNESDAY/WEDNESDAY EVENING. THIS SHOULD GIVE AREAS EAST OF THE
DIVIDE A DECENT SHOT AT SNOWFALL IN THE WEDNESDAY/WEDNESDAY NIGHT
TIME FRAME. HAVE INCREASED POPS TO LIKELY IN THE MTS AND CHANCE IN
THE LOWER ELEVATIONS EAST OF THE DIVIDE FOR NOW. PRECIPITATION WITH
THIS SYSTEM SHOULD COME TO AN END THURSDAY. HOWEVER...MEDIUM
RANGE MODELS SHOW A DISTURBANCE ON THE HEELS OF THE FIRST
STORM...THAT COULD AFFECT THE AREA MAINLY THURSDAY
NIGHT/FRIDAY...WITH YET ANOTHER ONE POSSIBLY ON SATURDAY.
HOWEVER...MEDIUM RANGE MODELS HAVE CONSIDERABLE DIFFERENCES IN
TIMING AND PLACEMENT WITH THE LAST TWO SYSTEMS. TEMPERATURES ON
TUESDAY ARE EXPECTED TO BE EASILY THE WARMEST /ABOVE AVERAGE/
DURING THE LONG TERM AHEAD OF THE FIRST SYSTEM. HOWEVER WEDNESDAY
THROUGH SATURDAY...EXPECT BELOW AVERAGE TEMPERATURES BY ABOUT 5 TO
15 DEGREES...AS THE COLD AIR BEHIND THE FIRST COLD FRONT WILL BE
REINFORCED BY OTHER COLD FRONTS EVERY 36 HOURS OR SO.

AVIATION...
A COLD FRONT CONTINUES TO WORK ITS WAY THROUGH THE FORECAST AREA
THIS EVENING. AS OF 20Z SATURDAY...THIS FRONT HAD WORKED ITS WAY
THROUGH A LINE FROM KCOD TO SOUTH OF KBYG. THIS COLD FRONT WILL
CAUSE A SHIFT IN WIND AND INTRODUCE ADDITIONAL SNOWFALL TO AREAS
EAST OF THE DIVIDE. SOME LIGHT SNOWFALL IS ALREADY NOTED OVER THE
EASTERN PORTIONS OF THE FORECAST AREA...ESPECIALLY THE BIGHORN
MOUNTAINS AND JOHNSON COUNTY. THE BIGHORN MOUNTAINS WILL REMAIN
OBSCURED IN SNOWFALL OVERNIGHT. PERIODS OF MVFR TO IFR CONDITIONS
WILL BE POSSIBLE FOR THE AIRPORTS EAST OF THE CONTINENTAL DIVIDE
THIS EVENING AND INTO THE OVERNIGHT HOURS. POTENTIALLY MODERATE
SNOWFALL MAY BRING BRIEF PERIODS OF LIFR CONDITIONS TO KCPR...
ESPECIALLY BETWEEN 02Z AND 07Z THIS EVENING WHEN THE COLD FRONT
PASSES THROUGH KCPR. SNOWFALL WILL END AFTER 12Z SUNDAY...WITH
RAISING CLOUD DECKS. SOME MID LEVEL CLOUDS WILL RETURN AFTER
18Z...THOUGH GENERALLY DRY CONDITIONS ARE ANTICIPATED THROUGH 00Z
MONDAY.

FIRE WEATHER...
ANOTHER BLAST OF COLD CANADIAN AIR WILL PUSH SOUTH ACROSS AREAS
EAST OF THE DIVIDE TONIGHT WITH LIGHT SNOW AND GUSTY NORTH WIND.
LOCALLY HEAVY SNOW SHOWERS ARE EXPECTED IN JOHNSON AND NATRONA
COUNTIES THROUGH EARLY THIS EVENING. STEEPENING BASIN AND VALLEY
INVERSIONS WILL RETURN SUNDAY NIGHT AND MONDAY NIGHT BEHIND THIS
SYSTEM. ANOTHER STORM WILL BRING MAINLY LIGHT SNOW AGAIN TO THE
WEST ON MONDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 2 AM MST SUNDAY WYZ008-009.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...BRANHAM
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Feb 13, 1:31 PM MST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
131 PM MST SAT FEB 13 2010

WYZ001>020-022>030-141200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
131 PM MST SAT FEB 13 2010

...A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE BIGHORN
MOUNTAINS THROUGH 2 AM SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOWFALL WILL CONTINUE OVER THE BIGHORN MOUNTAINS TODAY AND PERSIST
THROUGH TONIGHT WITH TOTAL SNOWFALL OF 6 TO 12 INCHES. SNOWFALL OF
1 TO 3 INCHES WILL ALSO FALL ACROSS THE LOWER ELEVATIONS OF NATRONA
COUNTY TONIGHT WITH LOCALLY HIGHER AMOUNTS. CASPER MOUNTAIN WILL SEE
4 TO 6 INCHES BY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM SYSTEM WILL AFFECT THE REGION TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.  IT HAS THE POTENTIAL TO BRING SIGNIFICANT SNOWFALL
TO MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF ANY NEW SNOWFALL TODAY AND TONIGHT WILL BE GREATLY
APPRECIATED. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Feb 13, 2:10 PM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
210 PM MST SAT FEB 13 2010

WYZ020-022-140400-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
210 PM MST SAT FEB 13 2010

...A STRONG COLD FRONT WILL PUSH ACROSS THE AREA EARLY THIS
EVENING BRINGING A PERIOD OF SNOW SHOWERS...LOCALLY HEAVY TONIGHT...

SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY AS A COLD FRONT
MOVES QUICKLY SOUTH THROUGH NATRONA COUNTY EARLY THIS EVENING.  SOME
OF THESE SNOW SHOWERS MAY BE QUITE HEAVY WITH 1 TO 2 INCHES POSSIBLE
IN A 2 TO 3 HOUR PERIOD. LIGHT UPSLOPE SNOW WILL FALL LATER THIS
EVENING AND DIMINISH AFTER MIDNIGHT. TOTAL SNOWFALL ACROSS THE AREA
INCLUDING CASPER WILL GENERALLY RANGE FROM 1 TO 3 INCHES WITH LOCALLY
HEAVIER AMOUNTS WHERE PERSISTENT SNOW SHOWERS DEVELOP AND NEAR CASPER
MOUNTAIN. HEAVIER SNOW IS ALSO EXPECTED ON CASPER MOUNTAIN WHERE 4 TO
6 INCHES IS EXPECTED BY EARLY SUNDAY.

TRAVELLERS SHOULD BE PREPARED FOR RAPIDLY DETERIORATING ROAD
CONDITIONS THIS EVENING. THE RECENT WARM TEMPERATURES WILL LIKELY
CAUSE SNOW TO MELT AND THEN FREEZE ON AREA ROADWAYS CAUSING ICY
CONDITIONS. SLOW DOWN AND ARRIVE AT YOUR DESTINATION SAFELY TONIGHT.

SKRBAC
Local storm report, Feb 13, 3:16 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0416 PM MDT SAT FEB 13 2010

NOTE:  SNOWFALL TOTALS BELOW ARE FOR THE PAST 72 HOURS THROUGH THE
EARLY AFTERNOON OF SATURDAY FEBRUARY 13TH.

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     SNOW             KEMMERER 0.6 N          41.79N 110.54W
02/13/2010  M2.00 INCHES     LINCOLN            WY   TRAINED SPOTTER

0132 PM     SNOW             PAHASKA                 44.50N 109.96W
02/13/2010  M3.00 INCHES     PARK               WY   CO-OP OBSERVER

0209 PM     SNOW             BOULDER 24 ESE          42.65N 109.26W
02/13/2010  E3.00 INCHES     SUBLETTE           WY   MESONET

            BIG SANDY OPENING SNOTEL

0210 PM     SNOW             PINEDALE 12 NNE         43.01N 109.76W
02/13/2010  E4.50 INCHES     SUBLETTE           WY   MESONET

            ELKHART PARK G.S. SNOTEL

0210 PM     HEAVY SNOW       CORA 22 N               43.25N 110.02W
02/13/2010  E6.00 INCHES     SUBLETTE           WY   MESONET

            KENDALL RANGER STATION SNOTEL

0210 PM     SNOW             BOULDER 16 E            42.71N 109.41W
02/13/2010  E3.00 INCHES     SUBLETTE           WY   MESONET

            POCKET CREEK SNOTEL

0210 PM     SNOW             CROWHEART 14 W          43.28N 109.45W
02/13/2010  E3.00 INCHES     FREMONT            WY   MESONET

            COLD SPRINGS SNOTEL

0215 PM     SNOW             DUBOIS 11 N             43.70N 109.67W
02/13/2010  E1.00 INCHES     FREMONT            WY   MESONET

            BURROUGHS CREEK SNOTEL

0244 PM     HEAVY SNOW       LOVELL 28 E             44.80N 107.84W
02/13/2010  E9.00 INCHES     BIG HORN           WY   MESONET

            BALD MOUNTAIN SNOTEL

0244 PM     SNOW             SHELL 14 NE             44.68N 107.58W
02/13/2010  E4.50 INCHES     BIG HORN           WY   MESONET

            BONE SPRINGS DIVIDE SNOTEL

0244 PM     SNOW             BARNUM 13 W             43.63N 107.18W
02/13/2010  E4.50 INCHES     WASHAKIE           WY   MESONET

            MIDDLE POWDER SNOTEL

0244 PM     HEAVY SNOW       BUFFALO 24 SW           44.16N 107.13W
02/13/2010  E6.00 INCHES     WASHAKIE           WY   MESONET

            POWDER RIVER PASS SNOTEL

0244 PM     SNOW             SHELL 18 E              44.50N 107.43W
02/13/2010  E4.50 INCHES     BIG HORN           WY   MESONET

            SHELL CREEK SNOTEL

0244 PM     SNOW             MAYOWORTH 14 WNW        43.89N 107.06W
02/13/2010  E3.00 INCHES     JOHNSON            WY   MESONET

            BEAR TRAP MEADOW SNOTEL

0245 PM     SNOW             BUFFALO 17 W            44.40N 107.06W
02/13/2010  E4.50 INCHES     JOHNSON            WY   MESONET

            CLOUD PEAK RESERVOIR SNOTEL

0245 PM     SNOW             BARNUM 21 SW            43.47N 107.24W
02/13/2010  E4.50 INCHES     NATRONA            WY   MESONET

            GRAVE SPRING SNOTEL

0245 PM     SNOW             MORAN JUNCTION 8 NNE    43.95N 110.45W
02/13/2010  E2.00 INCHES     TETON              WY   MESONET

            BASE CAMP SNOTEL

0245 PM     HEAVY SNOW       ALTA 6 ENE              43.78N 110.93W
02/13/2010  E9.00 INCHES     TETON              WY   MESONET

            GRAND TARGHEE SNOTEL

0245 PM     SNOW             BONDURANT 10 N          43.34N 110.43W
02/13/2010  E4.00 INCHES     TETON              WY   MESONET

            GRANITE CREEK SNOTEL

0245 PM     HEAVY SNOW       SOUTH ENTRANCE 8 W      44.13N 110.83W
02/13/2010  E9.00 INCHES     TETON              WY   MESONET

            GRASSY LAKE SNOTEL

0246 PM     HEAVY SNOW       BONDURANT 20 NE         43.39N 110.13W
02/13/2010  E6.00 INCHES     TETON              WY   MESONET

            GROS VENTRE SUMMIT SNOTEL

0246 PM     HEAVY SNOW       BONDURANT 14 E          43.17N 110.14W
02/13/2010  E6.00 INCHES     SUBLETTE           WY   MESONET

            LOOMIS PARK SNOTEL

0246 PM     SNOW             JACKSON 8 WNW           43.52N 110.91W
02/13/2010  E4.00 INCHES     TETON              WY   MESONET

            PHILLIPS BENCH SNOTEL

0246 PM     SNOW             SNAKE RIVER STN SNOTEL  44.13N 110.67W
02/13/2010  E5.00 INCHES     TETON              WY   MESONET

            SNAKE RIVER STN SNOTEL

0246 PM     HEAVY SNOW       CORA 12 N               43.11N 109.95W
02/13/2010  E6.00 INCHES     SUBLETTE           WY   MESONET

            NEW FORK LAKE SNOTEL

0247 PM     SNOW             LANDER 19 SSW           42.59N 108.90W
02/13/2010  E2.00 INCHES     FREMONT            WY   MESONET

            DEER PARK SNOTEL

0247 PM     SNOW             LANDER 18 W             42.87N 109.09W
02/13/2010  E2.00 INCHES     FREMONT            WY   MESONET

            HOBBS PARK SNOTEL

0247 PM     SNOW             DUBOIS 6 WSW            43.50N 109.75W
02/13/2010  E2.00 INCHES     FREMONT            WY   MESONET

            LITTLE WARM SNOTEL

0247 PM     HEAVY SNOW       DUBOIS 25 NW            43.75N 110.06W
02/13/2010  E7.00 INCHES     TETON              WY   MESONET

            TOGWOTEE PASS SNOTEL

0248 PM     HEAVY SNOW       BONDURANT 19 SW         42.96N 110.61W
02/13/2010  E7.00 INCHES     LINCOLN            WY   MESONET

            BLIND BULL SUMMIT SNOTEL

0248 PM     HEAVY SNOW       AFTON 8 SE              42.65N 110.81W
02/13/2010  E18.00 INCHES    LINCOLN            WY   MESONET

            COTTONWOOD CREEK SNOTEL

0248 PM     HEAVY SNOW       KEMMERER 26 N           42.15N 110.68W
02/13/2010  E6.00 INCHES     LINCOLN            WY   MESONET

            HAMS FORK SNOTEL

0248 PM     HEAVY SNOW       KEMMERER 36 N           42.30N 110.68W
02/13/2010  E8.00 INCHES     LINCOLN            WY   MESONET

            INDIAN CREEK SNOTEL

0248 PM     HEAVY SNOW       COKEVILLE 15 NNE        42.27N 110.81W
02/13/2010  E7.00 INCHES     LINCOLN            WY   MESONET

            KELLEY RANGER STATION SNOTEL

0248 PM     SNOW             AFTON 15 S              42.51N 110.91W
02/13/2010  E5.00 INCHES     LINCOLN            WY   MESONET

            SALT RIVER SUMMIT SNOTEL

0248 PM     HEAVY SNOW       BIG PINEY 21 W          42.49N 110.53W
02/13/2010  E7.00 INCHES     SUBLETTE           WY   MESONET

            SNIDER BASIN SNOTEL

0248 PM     HEAVY SNOW       AFTON 19 SE             42.53N 110.66W
02/13/2010  E14.00 INCHES    LINCOLN            WY   MESONET

            SPRING CREEK DIVIDE SNOTEL

0249 PM     HEAVY SNOW       AFTON 17 E              42.76N 110.59W
02/13/2010  E11.00 INCHES    SUBLETTE           WY   MESONET

            TRIPLE PEAK SNOTEL

0249 PM     HEAVY SNOW       AFTON 8 NE              42.82N 110.84W
02/13/2010  E11.00 INCHES    LINCOLN            WY   MESONET

            WILLOW CREEK SNOTEL

0249 PM     SNOW             BONDURANT 12 ESE        43.13N 110.20W
02/13/2010  E4.00 INCHES     SUBLETTE           WY   MESONET

            EAST RIM DIVIDE SNOTEL

0249 PM     HEAVY SNOW       CANYON 1 WSW            44.72N 110.51W
02/13/2010  E6.50 INCHES     PARK               WY   MESONET

            CANYON SNOTEL

0249 PM     SNOW             SOUTH ENTRANCE 5 N      44.21N 110.67W
02/13/2010  E3.00 INCHES     TETON              WY   MESONET

            LEWIS LAKE DIVIDE SNOTEL

0249 PM     HEAVY SNOW       PAHASKA 16 N            44.73N 109.91W
02/13/2010  E9.00 INCHES     PARK               WY   MESONET

            PARKER PEAK SNOTEL

0250 PM     SNOW             PAHASKA 10 W            44.48N 110.16W
02/13/2010  E5.00 INCHES     PARK               WY   MESONET

            SYLVAN LAKE SNOTEL

0250 PM     SNOW             PAHASKA 4 WSW           44.48N 110.04W
02/13/2010  E3.00 INCHES     PARK               WY   MESONET

            SYLVAN ROAD SNOTEL

0250 PM     SNOW             OLD FAITHFUL 14 ESE     44.37N 110.58W
02/13/2010  E2.00 INCHES     TETON              WY   MESONET

            THUMB DIVIDE SNOTEL

0250 PM     SNOW             MORAN JUNCTION 25 NE    44.15N 110.22W
02/13/2010  E4.00 INCHES     TETON              WY   MESONET

            TWO OCEAN PLATEAU SNOTEL

0250 PM     HEAVY SNOW       CLARK 21 W              44.94N 109.57W
02/13/2010  E7.00 INCHES     PARK               WY   MESONET

            BEARTOOTH LAKE SNOTEL

0250 PM     HEAVY SNOW       WAPITI 19 WSW           44.38N 109.79W
02/13/2010  E7.00 INCHES     PARK               WY   MESONET

            BLACKWATER SNOTEL

0250 PM     HEAVY SNOW       PAHASKA 14 NE           44.65N 109.78W
02/13/2010  E8.00 INCHES     PARK               WY   MESONET

            EVENING STAR SNOTEL

0250 PM     SNOW             MEETEETSE 30 SW         43.86N 109.32W
02/13/2010  E4.00 INCHES     PARK               WY   MESONET

            KIRWIN SNOTEL

0251 PM     HEAVY SNOW       CODY 18 SW              44.30N 109.24W
02/13/2010  E9.00 INCHES     PARK               WY   MESONET

            MARQUETTE SNOTEL

0251 PM     SNOW             THERMOPOLIS 40 W        43.66N 109.01W
02/13/2010  E4.00 INCHES     HOT SPRINGS        WY   MESONET

            OWL CREEK SNOTEL

0251 PM     SNOW             MEETEETSE 18 WSW        44.03N 109.18W
02/13/2010  E2.00 INCHES     PARK               WY   MESONET

            TIMBER CREEK SNOTEL

0251 PM     SNOW             CLARK 26 WSW            44.80N 109.66W
02/13/2010  E5.00 INCHES     PARK               WY   MESONET

            WOLVERINE SNOTEL

0251 PM     SNOW             CODY 56 SW              43.93N 109.82W
02/13/2010  E4.00 INCHES     PARK               WY   MESONET

            YOUNTS PEAK SNOTEL

0252 PM     SNOW             DUBOIS 16 SW            43.38N 109.88W
02/13/2010  E4.00 INCHES     SUBLETTE           WY   MESONET

            GUNSITE PASS SNOTEL

0253 PM     HEAVY SNOW       THAYNE 17.2 E           42.97N 110.61W
02/13/2010  M9.00 INCHES     LINCOLN            WY   BTAVAL

            BLIND BULL SUMMIT

0254 PM     HEAVY SNOW       JACKSON 9.9 NNW         43.60N 110.85W
02/13/2010  M22.10 INCHES    TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-RAYMER

0254 PM     SNOW             TOGWOTEE MOUNTAIN LODGE 43.82N 110.18W
02/13/2010  M5.00 INCHES     TETON              WY   BTAVAL

0254 PM     HEAVY SNOW       JACKSON 8.6 NNW         43.58N 110.85W
02/13/2010  M6.10 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-BASE

0254 PM     HEAVY SNOW       JACKSON 9.3 NNW         43.59N 110.84W
02/13/2010  M17.00 INCHES    TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-MID

0254 PM     SNOW             DUBOIS 23 NW            43.73N 110.01W
02/13/2010  M5.00 INCHES     FREMONT            WY   BTAVAL

            BROOKS LAKE LODGE

0255 PM     HEAVY SNOW       THAYNE 14.3 E           42.87N 110.71W
02/13/2010  M13.00 INCHES    LINCOLN            WY   BTAVAL

            BOX Y RANCH

0256 PM     HEAVY SNOW       COKEVILLE               42.10N 110.83W
02/13/2010  M6.00 INCHES     LINCOLN            WY   PUBLIC

0257 PM     HEAVY SNOW       COKEVILLE               42.08N 110.95W
02/13/2010  M6.50 INCHES     LINCOLN            WY   PUBLIC

0331 PM     SNOW             JACKSON                 43.47N 110.76W
02/13/2010  M5.50 INCHES     TETON              WY   PUBLIC

0333 PM     SNOW             ALPINE                  43.17N 111.01W
02/13/2010  M3.00 INCHES     LINCOLN            WY   PUBLIC

0334 PM     SNOW             COKEVILLE 5S            42.01N 110.94W
02/13/2010  M3.00 INCHES     LINCOLN            WY   PUBLIC

0334 PM     SNOW             AFTON 3W                42.73N 110.99W
02/13/2010  M2.00 INCHES     LINCOLN            WY   TRAINED SPOTTER

0335 PM     HEAVY SNOW       SMOOT 4.9 SSE           42.55N 110.88W
02/13/2010  M11.00 INCHES    LINCOLN            WY   TRAINED SPOTTER

0335 PM     HEAVY SNOW       THAYNE 1SE              42.90N 110.98W
02/13/2010  M8.70 INCHES     LINCOLN            WY   PUBLIC

0336 PM     HEAVY SNOW       COKEVILLE               42.08N 110.95W
02/13/2010  M6.00 INCHES     LINCOLN            WY   TRAINED SPOTTER

0337 PM     HEAVY SNOW       THAYNE 4.2 NNE          42.97N 110.95W
02/13/2010  M7.10 INCHES     LINCOLN            WY   TRAINED SPOTTER

0337 PM     SNOW             KEMMERER 20.5 NNW       42.06N 110.67W
02/13/2010  M5.80 INCHES     LINCOLN            WY   TRAINED SPOTTER

0338 PM     SNOW             PINEDALE 13.8 NW        42.98N 110.08W
02/13/2010  M0.50 INCHES     SUBLETTE           WY   TRAINED SPOTTER

0338 PM     SNOW             PINEDALE 13 SE          42.75N 109.66W
02/13/2010  M0.30 INCHES     SUBLETTE           WY   TRAINED SPOTTER

0341 PM     HEAVY SNOW       MOOSE                   43.65N 110.71W
02/13/2010  M7.40 INCHES     TETON              WY   CO-OP OBSERVER

0341 PM     SNOW             JACKSON 12.3 NE         43.62N 110.62W
02/13/2010  M5.00 INCHES     TETON              WY   TRAINED SPOTTER

0342 PM     SNOW             JACKSON 5.3 NW          43.53N 110.82W
02/13/2010  M3.50 INCHES     TETON              WY   TRAINED SPOTTER

0342 PM     SNOW             WILSON 1NW              43.50N 110.84W
02/13/2010  M1.00 INCHES     TETON              WY   TRAINED SPOTTER

0343 PM     SNOW             EAST ENTRANCE           44.48N 110.00W
02/13/2010  M3.50 INCHES     PARK               WY   CO-OP OBSERVER

            YELLOWSTONE EAST ENTRANCE

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 avalanche. Local standard time, as filed.

Avalanche, Absaroka Mountains

When
February 13, 3:45 PM MST
Where
Absaroka Mountains forecast zone
Injuries
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
43.760, -108.887 (the zone’s center; the record gives no point)

What these are

Avalanche
A mass of snow sliding down a mountainside that caused a death, an injury or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 206955.